Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 5, 2021, 2:24 PM MST for Cochise County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 2:24 PM MST (21:24 UTC)
- Expired
- Jul 5, 2021, 3:15 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 117 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WWUS85 KTWC 052124
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
224 PM MST Mon Jul 5 2021
AZZ508-512-052215-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
224 PM MST Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL COCHISE COUNTY...
At 222 PM MST, a strong thunderstorm was located over Douglas, moving
north at 5 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Douglas, Bisbee-Douglas Airport and Pirtleville.
This includes the following highways...
Route 80 between mile markers 360 and 381.
Route 191 between mile markers 1 and 9.
Torrential rainfall and minor street flooding are also occurring
with this storm. Do not drive your vehicle through flooded roadways.
LAT...LON 3145 10971 3156 10945 3134 10931 3133 10934
3133 10965
TIME...MOT...LOC 2122Z 160DEG 5KT 3134 10951
$$
TripoliWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:04 PM MST, 20 minutes earlier.
Area forecast discussion, Jul 5, 2:04 PM MST, 20 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 204 PM MST Mon Jul 5 2021 .SYNOPSIS...Isolated showers and thunderstorms this evening, before some drying starts to curtail thunderstorm coverage the rest of the week. As this happens, temperatures will climb several degrees. Conditions look favorable for an increase in thunderstorm chances by early next week. && .DISCUSSION...Still plenty of moisture around to support showers and thunderstorms today, but the overall areal coverage has decreased significantly already compared to the holiday weekend. Ensembles still favor this downward trend in daily thunderstorms this week as the large scale flow pattern changes and drier air spreads into the area. As high pressure aloft becomes centered over the Great Basin and the air mass dries more, daytime temperatures will be warming up this week. High temperatures will peak a few degrees above seasonal averages by Wednesday. Thereafter, ensembles hint at a return to a more activity thunderstorm weather pattern for next week. && .AVIATION...Valid through 07/00Z. SCT-BKN clouds 7k-10k ft MSL through the period with layers above at times. Isolated SHRA/TSRA mainly from Tucson south and eastward. Wind gusts to 40 kts possible near storms. Otherwise, surface winds NW at 5-10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The areal coverage of showers and thunderstorms will continue to decrease this week. Overall winds will be light through the week and follow normal daily trends when not influenced by thunderstorms. Minimum relative humidity values will drop by about 10 percent the next few days compared to readings over the holiday weekend, but overnight recoveries will still be very good. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 5, 11:48 AM MST, 2 hours 36 minutes before
Special Weather Statement National Weather Service Tucson AZ 1148 AM MST Mon Jul 5 2021 AZZ507-508-513-051930- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 1148 AM MST Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 1230 PM MST... At 1146 AM MST, Doppler radar was tracking a strong thunderstorm over the southern Dragoon mountains. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly remote areas of central Cochise County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3174 10974 3168 10991 3187 11002 3192 10992 TIME...MOT...LOC 1846Z 151DEG 3KT 3186 10996 Tripoli
Special weather statement, Jul 5, 2:24 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
224 PM MST Mon Jul 5 2021
AZZ508-512-052215-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
224 PM MST Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL COCHISE COUNTY...
At 222 PM MST, a strong thunderstorm was located over Douglas, moving
north at 5 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Douglas, Bisbee-Douglas Airport and Pirtleville.
This includes the following highways...
Route 80 between mile markers 360 and 381.
Route 191 between mile markers 1 and 9.
Torrential rainfall and minor street flooding are also occurring
with this storm. Do not drive your vehicle through flooded roadways.
LAT...LON 3145 10971 3156 10945 3134 10931 3133 10934
3133 10965
TIME...MOT...LOC 2122Z 160DEG 5KT 3134 10951
TripoliThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:33 PM MST | Special Weather Statement | TWC | 27 min | |
| Jul 4, 6:39 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 5, 4:31 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 5, 10:38 AM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Jul 5, 11:48 AM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Jul 5, 4:12 PM MST | Special Weather Statement | TWC | Cochise | 33 min |
| Jul 5, 4:32 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 28 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.